Asymmetric liquidity shocks and optimal monetary policy
Eisei Ohtaki
Economics Bulletin, 2014, vol. 34, issue 2, 1068-1080
Abstract:
This article develops an OLG model with random relocations of agents among more-than-two islands, wherein asymmetric liquidity shocks are observed. The model exhibits suboptimality of the Friedman rule. Furthermore, it is shown that there is no room for monetary policy to improve social welfare when the number of locations is extremely large. This article then shows that the discount window policy achieves an optimal allocation.
Keywords: Money; Friedman rule; Discount window policy; Spatial separation; Overlapping generations model. (search for similar items in EconPapers)
JEL-codes: E5 E6 (search for similar items in EconPapers)
Date: 2014-05-25
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.accessecon.com/Pubs/EB/2014/Volume34/EB-14-V34-I2-P99.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-13-00591
Access Statistics for this article
More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().